Alert archive / Florida / Special Weather Statements in 2024
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Sep 3, 2024, 11:10 PM EDT for Saint Johns County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2024, 11:10 PM EDT (03:10 UTC)
- Expired
- Sep 4, 2024, 12:00 AM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 40
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
117
WWUS82 KJAX 040310
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
1110 PM EDT Tue Sep 3 2024
FLZ033-132-137-232-040400-
Eastern Clay FL-Western Clay FL-Eastern Putnam FL-
Inland St. Johns FL-
1110 PM EDT Tue Sep 3 2024
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL ST. JOHNS...
NORTHEASTERN PUTNAM AND EAST CENTRAL CLAY COUNTIES THROUGH MIDNIGHT
EDT...
At 1110 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near World Golf Village to 8 miles east of
Picolata. Movement was west at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Picolata and Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2992 8171 2978 8158 2988 8140 3001 8151
TIME...MOT...LOC 0310Z 067DEG 7KT 2996 8153 2989 8146
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
ENYEDIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Sep 3, 9:28 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 3, 9:28 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
928 PM EDT Tue Sep 3 2024
...New UPDATE...
.UPDATE...
Issued at 915 PM EDT Tue Sep 3 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Sfc analysis shows a weak low pressure swirl, per radar, near 30N81W
or about 15 miles east of Vilano Beach, which none of the models
really show due to its small scale feature. This low and the high
pressure well to the north is supporting increased shower and
tstorm activity over the area waters, some of which will move
ashore later tonight. The northeast winds are breezy along the
coast mainly north of Vilano Beach area. So, a few changes made to
increase the winds for the coastal areas with recent obs easily
supporting sustained winds of 25 mph with gusts of 40 mph. For
this reason, we hoisted a wind advisory for the coastal areas that
include Duval, Nassau, Camden, and Glynn counties. Recent report
at Mayport showed gust to 43 mph at 850 pm. The wind advisory was
only maintained through 4 AM tonight with with a possibility of it
needing to be extended a bit for GA counties and possibly for
Nassau for Wednesday morning. The rest of the forecast showed
high rain chances in effect rest of tonight from St Johns county
northward to Camden county. Some heavier bands of showers and
possible t-storms may produce locally heavy rainfall and potential
localized flooding from northern St Johns, through Duval, Nassau,
and Camden counties into Wednesday morning.
For the marine forecast, we upped winds and boosted the seas for
the update with advisory for northern waters, with small area of
exercise caution for the most southern waters.
&&
.NEAR TERM...(through Tonight)...
The cool air boundary moving south over Georgia is expected to
stall in the vicinity of northeast Florida border by this evening
with convection developing ahead of the frontal boundary over
southeast Georgia and then building over inland areas and into
northeast Florida and pressing southward into north central
Florida later tonight. Primary threats from stronger storms today
will be gusty winds and intense rainfall that could result in
localized flooding in areas with slower moving storms. Winds will
build in from out of the northeast this afternoon, with gustier
winds occurring along the coast and into inland southeast Georgia
and portions of northeast Florida primarily north of the I-10
corridor. High temperatures for this afternoon will be in the
upper 80s and lower 90s, with warmer max temps occurring over
north central Florida. Overnight low temperatures will drop down
into the lower to mid 70s.
&&
.SHORT TERM...(Wednesday through Thursday night)...
A stalled frontal boundary will lay across northeast FL Wednesday
and gradually lift northward through Thursday. Despite the
unusually warm temps aloft associated with the upper ridge,
sufficient diurnal instability should support scattered to
numerous showers and thunderstorms along and south of the boundary
as well as along the Atlantic sea breeze Wednesday afternoon.
Interactions between the sea breeze, frontal boundary, and outflow
may result in isolated strong storms capable of gusty winds up
around 40 mph. As the frontal zone lifts north, a slug of deeper
moisture and shortwave will lift northeastward out of the GOMEX
Thursday and enhance convective coverage. A localized flood threat
is possible each day, mainly during the afternoon. However,
convergent onshore flow will advect waves of showers and isolated
storms into the immediate beaches overnight compounding the
potential for localized flooding concerns.
Given the frontal zone straddling the area, temperatures will
span a wide range. High temperatures will be much cooler across
southeast GA, reading in the lower 80s, whereas northeast FL
locations will read in the mid 80.
&&
.LONG TERM...(Friday through Monday)...
The ingredients are aligning for a multi-day period of wet and
unsettled conditions across the region this weekend. One of the most
crucial ingredients will be the influx of tropical moisture
emanating from the Gulf as southwesterly flow strengthens in
response to an upper trough digging across the Great Lakes.
Precipitable water is progged to reach or exceed daily record
PWATs through the entire weekend and into next week. Increasing
dynamics associated trough and a surface low tracking along the
stalled boundary will combine with the high-grade moisture to fuel
very efficient rain producers.
Flooding will be the primary concern especially with the potential
for training along the lingering boundary. There are considerable
spreads regarding rainfall amounts through early next week but
highest reasonable amounts (consider this the ceiling) could be in
the 4-6" neighborhood but the more likely amounts (and current
forecast) is between 2-4" with locally higher amounts.
The surface low will lift across the area between Saturday and
Sunday and a trailing cold front will attempt to push south through
the region in it's wake late Sunday or Monday. Once this trailing
front moves through, precip chances will fade from north to south
early next week.
The linger presence of the stalled frontal boundary, cloudy cover
and higher rain chances will limit afternoon heating and
temperatures will run below normal through this stretch of disturbed
weather.
&&
.AVIATION...
(00Z TAFS)
Issued at 755 PM EDT Tue Sep 3 2024
Cigs and vsby restrictions expected overnight with MVFR cigs prevailing,
but with high chances for IFR cigs at SGJ, and then possibly for
JAX, VQQ, and GNV late tonight. Scattered to numerous showers and
a few storms are expected during the night time period, with the
TSRA mainly anticipated for the northeast FL coastal areas. The
MVFR conditions will continue on Wednesday, with some overall
improvement possible from south to north during the aftn, but
still looks like MVFR is likely for all TAFs during the day.
Stronger convection Wednesday could result in IFR vsby at times.
For sfc winds, looking at northeasterly winds of 10-15 kt with
gusts of 20-30 kt along the coastal TAFs. Winds should diminish
for inland TAFs after about 03z, but increasing again on
Wednesday.
&&
.MARINE...
A cold front moving south through the waters has pushed farther
south than expected, sending a surge of northeast winds south of
Mayport. As such, the Small Craft Advisory was expanded south to
include the coastal waters north of St Augustine. The cold front
will vary little in position through the end of the week,
resulting in continuous onshore flow as well as periods of showers
and thunderstorms. Low pressure will form near the Gulf coast
region around Friday, then track along the stalled front and
across the region Friday into Saturday which will continue the
unsettled pattern.
Rip Currents: Surge of onshore winds will result in a High Risk
of rip currents through Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 85 71 82 / 0 20 20 50
SSI 76 84 76 84 / 40 50 50 70
JAX 76 85 74 86 / 60 70 50 80
SGJ 77 87 76 88 / 70 80 60 80
GNV 74 88 73 88 / 30 80 30 90
OCF 75 91 74 90 / 50 80 30 90
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for FLZ124-125-
133.
Wind Advisory until 4 AM EDT Wednesday for FLZ124-125.
GA...High Rip Current Risk through Wednesday evening for GAZ154-166.
Wind Advisory until 4 AM EDT Wednesday for GAZ154-166.
AM...Small Craft Advisory until 8 PM EDT Wednesday for AMZ450-452-470-
472.
&&In the hours before
Local storm report, Sep 3, 9:38 PM EDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
938 PM EDT Tue Sep 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM Non-Tstm Wnd Gst 1 NNE Jekyll Island 31.05N 81.41W
09/03/2024 M40 MPH Glynn GA Mesonet
Mesonet station XJEK Jekyll Island.
&&
ACLocal storm report, Sep 3, 10:44 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1044 PM EDT Tue Sep 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM Tstm Wnd Gst 1 ENE Fort Caroline 30.39N 81.48W
09/03/2024 M40 MPH Duval FL Mesonet
Mesonet station XJAK Jacksonville.
&&
ACLocal storm report, Sep 3, 10:53 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1053 PM EDT Tue Sep 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM Non-Tstm Wnd Gst 1 ENE Fort Caroline 30.39N 81.48W
09/03/2024 M42 MPH Duval FL Mesonet
Mesonet station XJAK Jacksonville.
&&
ACSpecial weather statement, Sep 3, 10:58 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1058 PM EDT Tue Sep 3 2024
FLZ125-133-040330-
Coastal St. Johns FL-Coastal Duval FL-
1058 PM EDT Tue Sep 3 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES THROUGH 1130 PM EDT...
At 1058 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Ponte Vedra Beach to 6 miles
southeast of Sawgrass. Movement was west at 15 mph.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Ponte Vedra Beach, Jacksonville Beach, Durbin, Palm Valley, Sawgrass,
and Nocatee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3008 8146 3028 8151 3029 8135 3024 8134
3011 8130
TIME...MOT...LOC 0258Z 085DEG 11KT 3025 8127 3014 8128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ENYEDILocal storm report, Sep 3, 11:02 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1102 PM EDT Tue Sep 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM Non-Tstm Wnd Gst Mayport 30.38N 81.42W
09/03/2024 M49 MPH Duval FL AWOS
AWOS station KNRB Mayport Naval Station.
&&
ACSpecial weather statement, Sep 3, 11:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1110 PM EDT Tue Sep 3 2024
FLZ033-132-137-232-040400-
Eastern Clay FL-Western Clay FL-Eastern Putnam FL-
Inland St. Johns FL-
1110 PM EDT Tue Sep 3 2024
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL ST. JOHNS...
NORTHEASTERN PUTNAM AND EAST CENTRAL CLAY COUNTIES THROUGH MIDNIGHT
EDT...
At 1110 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near World Golf Village to 8 miles east of
Picolata. Movement was west at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Picolata and Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2992 8171 2978 8158 2988 8140 3001 8151
TIME...MOT...LOC 0310Z 067DEG 7KT 2996 8153 2989 8146
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:40 PM EDT | Wind Advisory | JAX | Duval, Nassau | 12 hr |
| Sep 3, 10:32 PM EDT | Special Marine Warning | JAX | 58 min | |
| Sep 3, 10:50 PM EDT | Areal Flood Advisory | JAX | Putnam | 115 min |
| Sep 3, 10:58 PM EDT | Special Weather Statement | JAX | Duval | 32 min |
| Sep 3, 11:04 PM EDT | Areal Flood Warning | JAX | Putnam | 3 hr |
| Sep 3, 11:21 PM EDT | Special Weather Statement | JAX | Saint Johns | 39 min |
| Sep 3, 11:42 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 2 hr |
| Sep 3, 11:51 PM EDT | Special Weather Statement | JAX | Saint Johns | 39 min |
| Sep 4, 12:35 AM EDT | Areal Flood Advisory | JAX | Duval | 115 min |
| Sep 4, 12:51 AM EDT | Special Weather Statement | JAX | Saint Johns | 39 min |
| Sep 4, 4:41 AM EDT | Areal Flood Advisory | JAX | Saint Johns | 114 min |
| Sep 4, 5:27 AM EDT | Areal Flood Warning | JAX | Duval, Saint Johns | 115 min |
| Sep 4, 6:33 AM EDT | Areal Flood Warning | JAX | Duval, Saint Johns | 117 min |
| Sep 4, 7:56 AM EDT | Areal Flood Warning | JAX | Duval | 2 hr |
| Sep 4, 8:50 AM EDT | Areal Flood Warning | JAX | Duval | 115 min |
| Sep 4, 9:11 AM EDT | Flash Flood Warning | JAX | Duval | 113 min |
| Sep 4, 10:24 AM EDT | Areal Flood Advisory | JAX | Duval, Saint Johns | 2 hr |
| Sep 4, 12:54 PM EDT | Special Weather Statement | JAX | Saint Johns | 51 min |
| Sep 4, 1:45 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 2 hr |
| Sep 4, 2:22 PM EDT | Areal Flood Advisory | JAX | Duval | 113 min |
| Sep 4, 4:24 PM EDT | Special Weather Statement | JAX | Clay | 51 min |
| Sep 4, 4:42 PM EDT | Areal Flood Advisory | JAX | Clay, Saint Johns | 2 hr |
| Sep 4, 5:05 PM EDT | Areal Flood Warning | JAX | Clay, Saint Johns | 45 min |
| Sep 4, 5:38 PM EDT | Areal Flood Advisory | JAX | Alachua, Marion, Putnam | 3 hr |
| Sep 4, 7:19 PM EDT | Areal Flood Advisory | JAX | Duval | 3 hr |
Nearby
Special Weather Statements in Florida, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.